Alert archive / Tennessee / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 429, NWS Memphis, TN

May 25, 20114 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at May 25, 2011, 6:31 PM CDT for 4 counties in Tennessee. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2011, 6:31 PM CDT (23:31 UTC)
Expired
May 25, 2011, 7:15 PM CDT
In force
44 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Fayette County, TN, Hardeman County, TN, Haywood County, TN, Shelby County, TN

The radar

The Memphis radar (KNQA), 38 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 7:00 PM CDTTSTM WND GST 60Somerville, TNPOWER LINES AND LARGE TREES DOWN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 29 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 25, 12:28 PM CDTTornado Watch PDSSPC8 hr

The nearest sounding before it

Little Rock, AR (KLZK), launched 12:00Z, 11.5 hours before the alert went out and 62 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 12:00Z on 2011-05-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2124 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 12:00Z on 2011-05-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 445 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2124 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
600 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
445 m²/s²
0-3 km storm-relative helicity
413 m²/s²
Significant tornado parameter
6.0
Supercell composite
20.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

332 
WUUS54 KMEG 252331
SVRMEG
TNC047-069-075-157-260015-
/O.NEW.KMEG.SV.W.0429.110525T2331Z-110526T0015Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT WED MAY 25 2011

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN FAYETTE COUNTY IN SOUTHWEST TENNESSEE...
  NORTHWESTERN HARDEMAN COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHERN HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  SOUTHEASTERN SHELBY COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 715 PM CDT

* AT 631 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING
  WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  GERMANTOWN...AND MOVING NORTHEAST AT 50 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GERMANTOWN
  AND CORDOVA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3535 8904 3500 8981 3500 8983 3514 8994
      3556 8920
TIME...MOT...LOC 2331Z 238DEG 42KT 3511 8979

$$
1 follow-up statement
114 
WWUS54 KMEG 252346
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
646 PM CDT WED MAY 25 2011

TNC069-075-252356-
/O.CAN.KMEG.SV.W.0429.000000T0000Z-110526T0015Z/
HAYWOOD TN-HARDEMAN TN-
646 PM CDT WED MAY 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN HARDEMAN AND
SOUTHERN HAYWOOD COUNTIES IS CANCELLED...

AT 646 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE WEAKENED AND NO LONGER 
POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. THEREFORE...THE SEVERE 
THUNDERSTORM WARNING IS CANCELLED.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

LAT...LON 3540 8947 3523 8932 3500 8981 3500 8983
      3514 8994
TIME...MOT...LOC 2346Z 238DEG 42KT 3520 8961

$$

TNC047-157-260015-
/O.CON.KMEG.SV.W.0429.000000T0000Z-110526T0015Z/
FAYETTE TN-SHELBY TN-
646 PM CDT WED MAY 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM CDT
FOR SOUTHEASTERN SHELBY AND NORTHWESTERN FAYETTE COUNTIES...

AT 646 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
FISHERVILLE...OR 7 MILES EAST OF CORDOVA...MOVING NORTHEAST AT 50
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GERMANTOWN...
OAKLAND...LENOW...CORDOVA...FISHERVILLE...WHITE STATION...BELMONT...
LAMBERT...MOORMAN...LONGTOWN...HICKORY WITHE...GRIFFEN...WARREN AND
POWERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

.A TORNADO WATCH ALSO REMAINS IN EFFECT FOR THE ALERT AREA.

&&

LAT...LON 3540 8947 3523 8932 3500 8981 3500 8983
      3514 8994
TIME...MOT...LOC 2346Z 238DEG 42KT 3520 8961

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 5:35 PM CDT, 56 minutes earlier.

Area forecast discussion, May 25, 5:35 PM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
535 PM CDT WED MAY 25 2011

...SEVERE WEATHER OUTBREAK GRADUALLY UNFOLDING ACROSS THE MID
SOUTH LATE THIS AFTERNOON...

.DISCUSSION...WATER VAPOR SATELLITE/UPPER AIR PROFILER TRENDS THIS
AFTERNOON PLACE AN UPPER LEVEL LOW ACROSS EASTERN KANSAS WESTERN
MISSOURI. MEANWHILE...20Z SURFACE ANALYSIS PLACES A SURFACE LOW
OVER CENTRAL MISSOURI AND A TRAILING COLD FRONT ACROSS EAST
OKLAHOMA/WEST ARKANSAS. VISIBLE SATELLITE/REGIONAL WSR-88D RADAR
TRENDS OVER THE PAST ONE TO TWO HOURS HAVE SHOWN THE DEVELOPMENT
OF A LINE OF DISCRETE SUPERCELLS FROM WALNUT RIDGE ARKANSAS BACK
THROUGH CENTRAL/SOUTHWEST ARKANSAS. TEMPERATURES AS OF 4PM CDT
ARE PREDOMINANTLY IN THE MIDDLE 80S TO AROUND 90 DEGREES. SEVERE
THUNDERSTORM POTENTIAL TONIGHT INTO THURSDAY IS THE MAIN CONCERN
IN THIS AFTERNOON/S FORECAST PACKAGE.

.SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...A VERY VOLATILE
ATMOSPHERE WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT AS A
SURFACE/UPPER LEVEL LOW MOVE ACROSS MISSOURI INTO ILLINOIS AND A
TRAILING COLD FRONT ACROSS ARKANSAS SLOWLY MOVES ACROSS THE MID
SOUTH TONIGHT INTO THURSDAY. VERY FAVORABLE UPPER LEVEL DIVERGENCE
PRODUCED BY THE LEFT EXIT REGION OF A 95 KT 250 MB UPPER LEVEL JET
STREAK...STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES AROUND 7
C/KM...SURFACE BASED CAPE VALUES BETWEEN 3000-3500 J/KG...LI/S
BETWEEN -8 TO -9...0-1KM STORM RELATIVE HELICITIES BETWEEN 350-400
M2/S2...0-6 KM BULK SHEAR VALUES AROUND 60 KTS...AND CURVED
HODOGRAPHS STILL SUPPORT THE POTENTIAL FOR DISCRETE
SUPERCELLS...SOME OF WHICH COULD PRODUCE STRONG/LONG TRACK
TORNADOES ACROSS THE MID SOUTH TONIGHT. AS INSTABILITY BEGINS TO
DIMINISH LATER TONIGHT WITH THE LOSS OF DAYTIME HEATING...DISCRETE
SUPERCELLS MAY BEGIN TO CONGEAL INTO A QUASI- LINEAR CONVECTIVE
SYSTEM BEFORE WEAKENING SOMEWHAT OVERNIGHT. /QLCS/ WILL CONTINUE
TO MENTION LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES SOME OF WHICH COULD BE STRONG/LONG TRACK TORNADOES IN
THE HAZARDOUS WEATHER OUTLOOK. PRECIPITABLE WATER VALUES AROUND 1.5
INCHES AND FREEZING LEVELS AROUND 14 KFT SUPPORT THE POTENTIAL FOR
LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL ESPECIALLY LATER THIS
EVENING AS THE CONVECTIVE MODE GRADUALLY BEGINS TO TRANSITION TO A
QLCS. WILL CONTINUE TO MONITOR SHORT TERM WIND TRENDS BUT AT THIS
TIME PLANNING TO ALLOW WIND ADVISORY TO EXPIRE AT 7 PM CDT.

A SMALL WINDOW OF OPPORTUNITY WILL EXIST THURSDAY MORNING THROUGH
MID DAY THURSDAY FOR A FEW STRONG TO SEVERE THUNDERSTORMS ACROSS
NORTHEAST MISSISSIPPI...ESPECIALLY NEAR THE MISSISSIPPI/ALABAMA
STATE LINE AS THE COLD FRONT GRADUALLY DEPARTS THE MID SOUTH.
SURFACE BASED CAPE VALUES AROUND 2500 J/KG...LI/S APPROACHING
-8...MODERATELY STEEP 700-500 MB LAYER MID LEVEL LAPSE RATES
AROUND 6.5 C/KM...AND 0-6 KM BULK SHEAR VALUES BETWEEN 35-40
KTS...FAVOR THE POTENTIAL OF BOWING SEGMENTS WITH LARGE HAIL AND
DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREATS. KEPT HIGH
END CHANCE/LIKELY POPS IN FOR THURSDAY AND LOW END CHANCE POPS
ACROSS THE REMAINDER OF THE FORECAST AREA. RAIN CHANCES ARE
EXPECTED TO COME TO AND END BY THURSDAY EVENING ACROSS THE ENTIRE
MID SOUTH.

SHORT TERM MODELS ARE INDICATING A WARM FRONT AND A MID LEVEL
SHORTWAVE TROUGH WILL MOVE ACROSS THE REGION FRIDAY NIGHT INTO
SATURDAY MORNING. THIS WILL PRODUCE AN ADDITIONAL CHANCE FOR
SHOWERS AND THUNDERSTORMS ACROSS AREAS OF THE MID SOUTH
PREDOMINANTLY NORTH OF I-40 FRIDAY NIGHT INTO SATURDAY MORNING.
HOWEVER...OVERALL STRONG/SEVERE THUNDERSTORM POTENTIAL REMAINS
VERY LOW AT BEST.

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...12Z GFS/ECMWF LONG
RANGE MODELS CONTINUE TO INDICATE A STRONG UPPER LEVEL RIDGE
MOVING OVER THE LOWER MISSISSIPPI VALLEY FOR THE REMAINDER OF THE
WEEKEND THROUGH WEDNESDAY OF NEXT WEEK. THIS WILL BRING RAIN FREE
WEATHER TO THE MID SOUTH AND VERY WARM TEMPERATURES IN THE 90S AS
925 MB TEMPERATURES WARM TO BETWEEN 22-24C. MODELS DO INDICATE THE
POTENTIAL FOR A BACK DOOR COLD FRONT TO ENTER NORTHERN SECTIONS OF
THE MID SOUTH LATE NEXT WEEK. HOWEVER...WILL ADDRESS THIS
POTENTIAL IN LATER FORECASTS AS THIS IS BEYOND THE SCOPE OF THE
CURRENT FORECAST PACKAGE.

CJC
&&

.AVIATION...
18Z TAF CYCLE

STRONG GRADIENT WINDS WILL CONTINUE THROUGH THE AFTERNOON. EXPECTING
THUNDERSTORMS TO DEVELOP OVER CENTRAL AND EASTERN ARKANSAS BY 22Z
AND BEGIN MOVING ACROSS THE MIDSOUTH. KJBR WILL BE THE FIRST TO BE
HIT BY STORMS...AND KTUP THE LAST. EXPECTING POSSIBLY 2 ROUNDS OF
THUNDERSTORMS. FIRST ROUND WILL BE A BROKEN LINE...WITH THE SECOND
ROUND A SOLID LINE OF THUNDERSTORMS. DUE TO THE POSSIBILITY OF TWO
ROUNDS OF STORMS...HAVE LEFT A 4 HOUR TEMPO GROUP AT ALL SITES
EXCEPT KTUP DUE TO SOME UNCERTAINTY OF THE TIMING OF THE STORMS.
LOW CEILINGS AND VISIBILITIES CAN BE EXPECTED WITH THUNDERSTORMS.
STORMS ARE EXPECTED TO MOVE OUT BY LATE TONIGHT/EARLY TOMORROW
MORNING. WINDS WILL WEAKEN AND VEER TO THE SOUTHWEST AFTER STORMS
MOVE THROUGH. EXPECT SOME CLEARING ONCE THE STORMS MOVE
OUT...HOWEVER A LOW CLOUD DECK WILL SWING AROUND ON THE BACK SIDE
OF THE LOW PRESSURE SYSTEM AND BRING MVFR CONDITIONS TO ALL SITES
BY THURSDAY MORNING. WINDS WILL BECOME MORE WESTERLY AS THE COLD
FRONT PASSES THROUGH EARLY THURSDAY MORNING.

SWC

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  66  77  59  82 /  80  30  10  10
MKL  66  76  54  79 /  80  40  10  10
JBR  63  74  55  78 /  70  20  10  10
TUP  70  82  58  82 /  80  60  10  10

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR COAHOMA-DESOTO-
     PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.

TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DYER-LAKE-
     LAUDERDALE-OBION-SHELBY-TIPTON.

&&
Hazardous weather outlook, May 25, 12:46 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1246 PM CDT WED MAY 25 2011

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-261200-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
1246 PM CDT WED MAY 25 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT SEVERE WEATHER OUTBREAK IS EXPECTED ACROSS MUCH OF THE
MID SOUTH THIS AFTERNOON INTO TONIGHT. THERE IS A HIGH RISK FOR
SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS EAST AND
NORTHEAST ARKANSAS...THE MISSOURI BOOTHEEL...AND MOST OF WEST
TENNESSEE...ESPECIALLY ALONG AND WEST OF A LINE FROM SOMERVILLE TO
DECATURVILLE TENNESSEE. A MODERATE RISK FOR SEVERE THUNDERSTORMS
EXISTS ACROSS THE REMAINDER OF THE MID SOUTH.

SEVERE THUNDERSTORMS ARE EXPECTED TO QUICKLY DEVELOP ACROSS THE
LOWER MISSISSIPPI VALLEY AND QUICKLY MOVE EAST TO NORTHEAST ACROSS
THE MID SOUTH. LARGE HAIL...DAMAGING STRAIGHT LINE WINDS...AND
TORNADOES ARE POSSIBLE WITH ANY THUNDERSTORMS THAT BECOME SEVERE.
SOME OF THESE TORNADOES MAY ALSO HAVE THE POTENTIAL TO BECOME STRONG
AND LONG TRACK TORNADOES. ALONG WITH THE SEVERE THUNDERSTORM
THREAT...LOCALIZED FLASH FLOODING FROM HEAVY RAINFALL IS ALSO
POSSIBLE WITH THE THUNDERSTORMS.

STRONG GRADIENT WINDS WILL ALSO BE POSSIBLE ACROSS THE WESTERN
HALF OF THE MIDSOUTH THROUGH THE EARLY EVENING HOURS. A WIND
ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT.

MODERATE RIVER FLOODING WILL CONTINUE ALONG THE MISSISSIPPI RIVER
NEAR OSCEOLA...AND ALONG THE ST FRANCIS RIVER SOUTH OF INTERSTATE 40.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A CONTINUED THREAT FOR A FEW SEVERE THUNDERSTORMS
WITH DAMAGING WINDS...LARGE HAIL...AND ISOLATED TORNADOES ON
THURSDAY MAINLY ACROSS NORTHEAST MISSISSIPPI.

THE MISSISSIPPI RIVER WILL REMAIN ABOVE FLOOD STAGE THROUGH MOST
OF THIS WEEK...WHICH WILL CONTRIBUTE TO BACKWATER TRIBUTARY FLOODING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

KRM/CJC

In the hours before

Local storm report, May 25, 5:55 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
555 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     FUNNEL CLOUD     1 S TRUMANN             35.66N 90.52W
05/25/2011                   POINSETT           AR   TRAINED SPOTTER

            POSSIBLE TORNADO

&&

CDG
Local storm report, May 25, 5:57 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
557 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0359 PM     HAIL             RAVENDEN                36.24N 91.25W
05/25/2011  E1.75 INCH       LAWRENCE           AR   LAW ENFORCEMENT

0410 PM     HAIL             NNE IMBODEN             36.20N 91.18W
05/25/2011  E1.75 INCH       LAWRENCE           AR   TRAINED SPOTTER

0414 PM     HAIL             LYNN                    36.01N 91.25W
05/25/2011  E1.00 INCH       LAWRENCE           AR   TRAINED SPOTTER

0423 PM     HAIL             LYNN                    36.01N 91.25W
05/25/2011  E1.75 INCH       LAWRENCE           AR   TRAINED SPOTTER

0446 PM     TSTM WND DMG     WALNUT RIDGE            36.07N 90.96W
05/25/2011                   LAWRENCE           AR   LAW ENFORCEMENT

            POWER LINES DOWN IN WALNUT RIDGE.

0503 PM     FUNNEL CLOUD     BONO                    35.91N 90.80W
05/25/2011                   CRAIGHEAD          AR   TRAINED SPOTTER

            POSSIBLE TORNADO

0505 PM     HAIL             7 SE SEDGWICK           35.91N 90.77W
05/25/2011  E1.00 INCH       CRAIGHEAD          AR   TRAINED SPOTTER

0517 PM     TSTM WND GST     CORNING                 36.41N 90.59W
05/25/2011  E75.00 MPH       CLAY               AR   TRAINED SPOTTER

0518 PM     FUNNEL CLOUD     HICKORY RIDGE           35.40N 90.99W
05/25/2011                   CROSS              AR   LAW ENFORCEMENT

0521 PM     HAIL             2 SE FISHER             35.47N 90.95W
05/25/2011  E1.00 INCH       POINSETT           AR   TRAINED SPOTTER

0530 PM     TSTM WND GST     MARMADUKE               36.19N 90.39W
05/25/2011  E60.00 MPH       GREENE             AR   LAW ENFORCEMENT

0530 PM     HAIL             MARMADUKE               36.19N 90.39W
05/25/2011  E1.00 INCH       GREENE             AR   LAW ENFORCEMENT

0540 PM     HAIL             HARRISBURG              35.56N 90.72W
05/25/2011  E1.00 INCH       POINSETT           AR   LAW ENFORCEMENT

            QUARTER SIZED HAIL IN THE TOWN OF HARRISBURG.

0542 PM     FUNNEL CLOUD     1 S HARRISBURG          35.55N 90.72W
05/25/2011                   POINSETT           AR   NWS EMPLOYEE

            POSSIBLE TORNADO

0549 PM     HAIL             TRUMANN                 35.67N 90.52W
05/25/2011  E1.00 INCH       POINSETT           AR   TRAINED SPOTTER

            ALSO FALLING DEBRIS.

0555 PM     FUNNEL CLOUD     1 S TRUMANN             35.66N 90.52W
05/25/2011                   POINSETT           AR   TRAINED SPOTTER

            POSSIBLE TORNADO

&&

CDG
Local storm report, May 25, 6:17 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
617 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0601 PM     HAIL             2 E FORREST CITY        35.01N 90.75W
05/25/2011  E1.00 INCH       ST. FRANCIS        AR   BROADCAST MEDIA

&&

TLSJR/JAB
Local storm report, May 25, 6:24 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
624 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     PORTAGEVILLE            36.43N 89.70W
05/25/2011                   PEMISCOT           MO   TRAINED SPOTTER

            TREE LIMBS DOWN AND DAMAGE TO CARPORT.

&&

CDG
Local storm report, May 25, 6:25 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
625 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0625 PM     FUNNEL CLOUD     6 N HUGHES              35.04N 90.47W
05/25/2011                   ST. FRANCIS        AR   TRAINED SPOTTER

            POSSIBLE TORNADO

&&

CDG
Local storm report, May 25, 6:31 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
631 PM CDT WED MAY 25 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     HAIL             1 N LUCERNE             35.09N 90.55W
05/25/2011  E1.75 INCH       ST. FRANCIS        AR   AMATEUR RADIO

&&

TLSJR/JAB/KSP

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 3:30 AM CDTWind AdvisoryMEGDyer, Lake, Lauderdale, Obion, Shelby, Tipton16 hr
May 25, 5:51 PM CDTSevere Thunderstorm WarningMEGLake39 min
May 25, 5:57 PM CDTTornado WarningMEGLauderdale48 min
May 25, 6:18 PM CDTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy42 min
May 25, 6:31 PM CDTSevere Thunderstorm WarningMEGDyer, Lake, Obion44 min
May 25, 6:37 PM CDTTornado WarningMEGShelby38 min
May 25, 6:39 PM CDTTornado WarningMEGDyer51 min
May 25, 6:55 PM CDTTornado WarningMEGDyer, Lake, Obion35 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.